MAUDE Adverse Event Report: INVAMEX INVACARE RELIANT 450 BATTERY-POWERED LIFT; LIFT, PATIENT, NON-AC-POWERED

INVAMEX INVACARE RELIANT 450 BATTERY-POWERED LIFT; LIFT, PATIENT, NON-AC-POWERED
Model Number RPL450-1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The scale is an optional accessory that is installed onto the lift between the boom and hanger bar.During transfer, the patient is placed into a sling, which is connected to the hanger bar.If the scale hardware detaches, the hanger bar will also be disconnected from the lift.If the patient is being supported within the sling when this occurs, it will likely result in the patient falling.There is no indication that a patient fall occurred during the reported event.The patient weighs approximately 160 pounds, which is below the lift's weight capacity of 450 pounds.The rpl450-1 user manual provides instructions for installation of the scale.It warns, "after any adjustments, repair or service and before use, make sure all attaching hardware is securely tightened; otherwise, injury or damage may occur." the maintenance safety inspection checklist within the manual provides a list of items that should be inspected/adjusted monthly, including all hardware and hanger bar supports on the boom.A product malfunction has not been confirmed.With the limited information available and without inspecting the lift, the cause of the failure is not definitive.However, the described failure is consistent with one that has been previously identified and investigated.It was determined that the root cause of the failure was an inadequate joint design at the hanger bar attachment point.Multiple contributing factors were also noted, including lack of torque specifications during manufacturing and conflicting information in user instructions.Corrective actions were implemented, including a redesign of the joint, updates to the work instructions to specify appropriate torque, updates to user instructions, and working with the scale supplier to redesign the mounting bracket.Note: the manufacturing location of the subject lift is unknown.The current manufacturer is invamex, so their cfn number is being used for the mdr filing.Should additional information become available, a supplemental record will be filed.
 
Event or Problem Description
A nurse at a facility reported that while a patient was being transferred from a bed to a wheelchair using an rpl450-1 lift, the scale hardware kit separated from the main lift bar.The scale hardware kit fell on the patient's chest/lap.No injury was reported.The nurse elected to remain confidential, so no further information can be requested.

Brand Name
INVACARE RELIANT 450 BATTERY-POWERED LIFT
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
INVAMEX
102 parque industrial manimex
reynosa, tamaulipas 88780
MX  88780
Manufacturer (Section G)
INVAMEX
102 parque industrial manimex
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
mike simmons
one invacare way
elyria, OH 44035
8003336900
MDR Report Key19238295
Report Number9616091-2024-00007
Device Sequence Number12761647
Product Code FSA
UDI-Device Identifier00841447102953
UDI-Public00841447102953
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRPL450-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale
Patient Weight73 KG